MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231822
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate." (b)(4)-incomplete.Depuy synthes has been informed that the lot number is not available.Associated medwatch: 1221934-2018-54268.
 
Event or Problem Description
Two milagro interference screws broke intraoperatively while screwing in.No patient consequence.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the distal tip of the device was broken, and the threads were worn.It is a possibility that the insertion was off angle causing the screw to break, or the bone hole was not prepared properly.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4) incomplete the expiration date is not currently available.Associated medwatch report number: 1221934-2018-54268.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Depuy synthes has been informed that the lot number is not available.Associated medwatch: 1221934-2018-54268.
 
Event or Problem Description
It was reported by an affiliate two milagro interference screws broke intraoperatively while screwing in.There were no patient consequence.This information being submitted for this complaint all the details that are known/available regarding this event.The following information was obtained via e-mail from the affiliate on 8-3-2018: it was reported by the affiliate that this event occurred during an acl fixation procedure on (b)(6) 2018.All fragments were removed from the patient.The procedure was completed by using another interference screw.The doctor used the original bone hole to complete the procedure and did not make an additional bone hole to complete the procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.Additional manufacturer narrative: the device was received on 8-9-2018 and the lot number which was previously unknown was updated.Udi: (b)(4).Associated medwatch: 1221934-2018-54268.

Brand Name
MILAGRO ADVANCE SCREW 9X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7739601
Report Number1221934-2018-54270
Device Sequence Number1618669
Product Code HWC
UDI-Device Identifier10886705022274
UDI-Public10886705022274
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231822
Device Lot NumberL846828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/09/2018
08/03/2018
10/31/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/31/2018
09/11/2018
11/01/2018
Patient Sequence Number1